Arizona, 2013Flash Flood in Arizona, August 1, 2013
August 1, 2013 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain and flash flooding in Antelope Canyon south east of Page.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding in Antelope Canyon south east of Page.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 9:25 PM MST, 19 hours 35 minutes earlier.
Area forecast discussion, Jul 31, 9:25 PM MST, 19 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 PM MST WED JUL 31 2013
.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS MAY CONTINUE OVERNIGHT AS A
DISTURBANCE APPROACHES FROM THE SOUTHEAST. DAYTIME THUNDERSTORM
COVERAGE SHOULD INCREASE ON THURSDAY AND FRIDAY RELATIVE TO
COVERAGE SEEN THIS AFTERNOON.
&&
.DISCUSSION...
WE UPDATED THE FORECAST GRIDS EARLIER THIS EVENING TO REFLECT
GREATER PRECIP CHANCES IN SOUTHEAST PORTIONS OF THE COUNTY WARNING
AREA AS A WEAK SHORT WAVE TROUGH MOVES TOWARD NORTHERN AZ FROM THE
SOUTHEAST. IN ADDITION...AN MCV IS APPARENT IN SOUTHWEST NAVAJO
COUNTY. WE RAISED OVERNIGHT MINIMUM TEMPERATURES IN ANTICIPATION
OF THICK CLOUD COVER OVER MUCH OF THE AREA.
&&
.PREVIOUS DISCUSSION /330 PM MST/...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED FROM
NEAR DESERT VIEW AT THE GRAND CANYON...MOGOLLON RIM...TO THE WHITE
MOUNTAINS TODAY. THE STORMS ARE MOVING NORTHWARD INTO THE LCR THIS
AFTERNOON. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO THIS EVENING.
VISIBLE SATELLITE SHOWED SEVERAL UPPER DISTURBANCES OVER NORTHERN
MEXICO THIS MORNING. THESE DISTURBANCES ARE MORNING NORTHWARD AND
MAY WELL CONTINUE THUNDERSTORM ACTIVITY WELL INTO THE NIGHT OVER
NORTHERN ARIZONA. THE 17Z RUN OF THE HRRR SHOWED RAIN SHOWERS
RE-DEVELOPING OVER THE RIM COUNTRY LATE THIS EVENING. HAVE KEPT
CHANCE POPS GOING THROUGH THE NIGHT FOR THE HIGHER TERRAIN OVER MUCH
OF NORTHERN ARIZONA.
HIGH PRESSURE WILL REMAIN EAST OF ARIZONA FOR THE NEXT WEEK. ARIZONA
WILL BE ON THE WESTERN EDGE OF THE HIGH WITH A SOUTH TO SOUTHWEST
FLOW OVER THE STATE. THE GFS AND EC ARE AT ODDS ON HOW MUCH MOISTURE
WILL MOVE OVER THE STATE AND IF/WHEN SIGNIFICANT DRYING WILL HAPPEN.
FORECAST LEANS MORE TOWARD THE EC GIVEN HOW IT HAS HANDLED THE
WETTER PATTERN SO FAR THIS SUMMER.
SHOWER AND THUNDERSTORM COVERAGE SHOULD INCREASE EACH DAY ACROSS
THE AREA THROUGH FRIDAY AND THEN REMAIN FAIRLY CONSTANT THROUGH THE
WEEKEND.
&&
.AVIATION...
FOR THE 06Z PACKAGE...MONSOON MOISTURE IS ON THE INCREASE.
AT LEAST ISOLATED THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT
HOURS...WITH AREAS OF RAIN SHOWERS ESPECIALLY SOUTHEAST OF A
KPAN/KFLG/KRQE LINE. MVFR VISIBILITY MAY OCCUR IN AREAS OF
RAINFALL. THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY AFTER 18Z
WITH THE ATTENDANT THREATS OF LOWERED VISIBILITY AND GUSTY WINDS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...
MONSOON MOISTURE WILL PUSH BACK ACROSS NORTHERN
ARIZONA WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY AND FRIDAY.
SATURDAY THROUGH MONDAY...THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVER NORTHERN ARIZONA.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........AT/MAS
AVIATION.......AT
FIRE WEATHER...MCCOLLUM
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 1, 5:25 AM MST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
525 AM MST THU AUG 1 2013
AZZ004>018-037>040-020700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
525 AM MST THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY
DEEP MONSOON MOISTURE HAS RETURNED TO NORTHERN ARIZONA. WEAK
STEERING FLOW WILL RESULT IN SLOW MOVING THUNDERSTORMS CAPABLE OF
PRODUCING VERY HEAVY RAINFALL. LOCALIZED FLOODING AND ENHANCED
RUNOFF WILL BE POSSIBLE WITH ANY PERSISTENT STORMS...AS WELL AS HAIL
AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FROM FRIDAY THROUGH WEDNESDAY...ANOTHER ACTIVE DAY IS EXPECTED
FRIDAY WITH TYPICAL DAILY VARIATIONS IN THE DAILY THUNDERSTORM
COVERAGE EXPECTED THEREAFTER. LOW TO MID GRADE MONSOON PATTERN LOOKS
TO CONTINUE THROUGH MIDWEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- August 1, 5:00 PM MST to 6:00 PM MST
- Where
- Coconino County, 5 mi SE of Page to 1.18 mi SE of (Pga)page Arpt
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 36.869, -111.406
Flash flooding was reported in Antelope Canyon southeast of Page. Eight to 12 inches of new sand was deposited in this popular slot canyon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474425.